General Life

WOTY Wednesday! 27 Jan

Not feeling super WOTY this Wednesday

Paint, Plan & Chronicle with Suzi Blu is something I’m half-doing, half-not-doing.  I like the idea of having a planner and I like using tape and markers to make it prettier so I’m using her as motivation, she’s super-inspirational.  The planner spread is nicer looking now, more details and such, but I didn’t want to share my personal planner fodder with you, because, you know….boundaries.  😀

I’m sharing this with you because I’m feeling at a loss, this week.  Nothing was really done to “refine and focus” my life.  I did a lot of white-knuckling it with my medication withdrawal symptoms (wrote about those here, feeling better), so most of my time was spent either dizzy / nauseous or pouring sweat and in a pissy mood.

When faced with writing this blog post, I reached a place of some resistance.  “How is doing this really gonna help anyone?  Does it *really* matter?  Does anyone even care?  Does it really matter if this goes up *on* Wednesday?”  Well, yeah…it does.  It matters, to me.  Even if no one reads what I’m writing, I’m writing it for me, I’m doing the refining in my life for me.  Sharing it with others is just the cherry on top and if I stop now, if I say, “this doesnt *have* to”, I’m saying that about myself.  If this is for me, and I can so easily put ‘me’ aside, how do I expect to grow and change?  How do I expect to be this better person, the person I feel I was supposed to be before all the hurt and trauma, if I don’t make active changes to my behavior?

SO!  Here’s what I sorted and photographed this week!

WIP Round-up

Here is a picture of my works in progress on canvas.

IMG_0149

I sorted, took photos.  Touched each of them to see if anything “jumped out at me” and said it needed attention.  Here are a few pictures of some individual WIPs.

 

And two faces I started.  The one with the embellishments is supposed to be Queen Maude of Norway.  Her hair looks so much like an afro, a triangular afro, and her arms are so tightly tucked against her body, that it throws me off and I get embarrassed just holding the canvas.  Can’t fix it if I can’t even hold on to it.  Thinking, she may end up in pieces, many of those pieces residing in the dumpster.

I hate drawing / painting hair….why does it have to look so shitty?

That’s All Folks!

Anyway, that is all for now.  I’m going to be making a slight change to my Friday offering, to make it more ‘me’.   Hope you’re as excited as I am!  Not saying how excited that is but if you’re at least where I am then, it could maybe be something more than nothing!  Lol! 😀  YAY!

Off My Meds

So as I have stated, I had an adverse reaction to a medication I take regularly, at the end of last year, and I have only started to resolve the problem, at the start of this year.  It just so happens that the offending medication is the selective serotonin reuptake inhibitor I take for my agoraphobia and other anxiety issues.  These medications are not the sort that you can simply just stop taking.  You must taper on and taper off them or you’re gonna be in one epic and massive world of hurt.

Well, if you’ve known me for any period of time, something you will realize about me is that I am stubborn.  I try not to be, I realize how destructive it can be, alas, I am not perfect…so I pitch mental fits, like a 2-year old.  If I can not see the point or purpose of doing something “your” way, I just wont do it that way…period.  Nothing can be said or done.  Enter my medication.

The Adventure Begins…

On the first trip to my dermatologist, he said it looked like lichen planus, we took a biopsy and got on google, searching ‘lichen planus (xxx)’ with every medication I take and there was one study associated with my Cipralex.  From this we drew the conclusion that it must be this but to be safe, we wait for confirmation.  I was told I would get the biopsy results and should have my stitches out, at that time (biopsy spot on my wrist had two stitches) I would get the results.  Two weeks from my appointment was Christmas Eve, didnt realize at the time but, yeah.

On Dec 20th, my sutures looked like they were healed and since I, sadly, have a lot of experience with injuries around my hands, I knew if they stayed in longer, it would be an ugly-ass scar so, enter the stubborn “I have a pair of sharp scissors and I know how to fucking cut thread” girl.  The following day, I called to get the results of my biopsy but the doctor is on vacation, because wtf its the week before Christmas and, who isnt? (the lady I was talking to on the phone?  maybe?)  So she tells me, so apologetically, that the results are, in fact, in the file but since the doctor hasn’t seen them, and signed off on them, she can’t tell me what they are.  oh.my.fucking.gawd.are.you.serious…  *deep breath*  Okay, okay…that’s fair, I get it.  What if she suddenly has a stroke and in the midst of telling me what the paper says, she inadvertently tells me I have rectal cancer and Im gonna die in 3 days instead of….oh, I dont know, “yeah its your meds”.  I get it, whatever…safety first.  Of course I thank her, she is the messenger and I’m certain she sees the stupidity in it also..

In this moment, I have an overwhelming need to just take responsibility for myself, or maybe it was just a rush of frustration, helplessness and desperation.  I decided I would start to “taper” myself off my Cipralex.  Now.  A smart person would, at this point, go do some research about what that safely meant.  My IQ is above-average, I’m certainly no hill-billy but, did I do that?  No…no I didnt….because I’m stubborn and on the inside, still a lost little girl trying to fake like I got it under control.  So with the mental thrashings of a child wildly flailing logic and restrictions off, I decide since I was taking half of my current dosage, not that long ago, I can knock it down by half and be okay.

And I was.  Okay.  Until Jan 7th, when I went to see the dermatologist for the follow-up, where the results *did* confirm that it was lichen planus caused by a medication or “outside influence, not genetic”.  Now…here is the absolute epicenter of my frustration and the ‘inciting incident’ for the pain and suffering that has followed.  I blame no one but myself, regardless of the clusterfuck, I chose this and I accept it.

Welcome to the Shitshow

There *is* socialized medicine in Canada.  I don’t have to pay for medical care BUT.  If I chose to, I can.  Now, when I first arrived here, and I was not a resident or eligible for social services and still needing to get my medication, we found a private clinic.  My doctor that prescribes my Cipralex is at this clinic, so is my dermatologist, conveniently.  You would think, since I just found out from one doctor in the clinic, that a message could somehow be sent to another doctor in the same fucking clinic, that a patient they see is having a reaction to a medication they prescribe causing them to see another doctor in the clinic and how about you change the meds……..but no.  I have to make another appointment for a week later, come back and see my main doctor so she can write a new medication on a piece of paper.

My stubborn side is going crazy….are you fucking serious, this is really how it has to be….fuck this, fuck you, fuck Cipralex, it’s been 18 days at 50% dosage, I’m stopping.  I’m not taking this medication that I *know* is causing this shit all over my skin, I’m just not doing it.  LOL!  Not only am I not doing it, I’m just not going to go get a new prescription, either.  I’m going to see if I am ready to operate, without meds.  I’ve been taking that one for 3+ years.

You know, I was fine for about…eight days.  Then there was a sickness I couldn’t shake, cold sweats, dizziness, brain zaps worse than I have ever felt, stopping me in my tracks.  Nausea.  Profound sweating.  For shits and giggles, I looked up what the appropriate taper level is for Cipralex (10% every 3 days; not half for 10 days then cold turkey), side effects for stopping too quickly and how to cope with them.  Here is a list of the ones I am dealing with:

  • aggression
  • balance issues
  • brain zaps
  • concentration impairment
  • crying spells
  • dizziness
  • electric shock sensations
  • hallucinations
  • hostility
  • highly emotional
  • indigestion
  • irritability
  • insomnia
  • increased headaches
  • nausea
  • nervousness
  • over-reacting to situations (my poor partner, seriously)
  • tingling sensations
  • troubling thoughts
  • vivid dreams

It’s been 16 days off my meds.  The painful side effects are lessening.  I still feel very much like a fire hose that’s on and no one is controlling it, sort of like, Laurey with the lid off.  I find myself reacting to everything, whereas prior to this, I felt calm within.  I’m trying not to let just that small aspect of this, derail me as it has me asking myself, “Well, was that really progress or was that the pills?”  I know I can’t possibly know that answer right now, as it’s still too soon.

Positivity Round-up

Regardless of the amount of pain and discomfort I’m in, I am actually excited to take the cast off and try to walk without the crutches.  I know it won’t be easy, and I expect to stumble but, I’m excited and optimistic to try.

Here’s some pretty pictures I took of one of my journal covers.

IMG_0135_00

IMG_0133_00

IMG_0140_00IMG_0132_00IMG_0136_00IMG_0142_00